Hail, Crowley
- When
- June 3, 10:33 PM MST to 10:38 PM MST
- Where
- Crowley County, 2.76 mi N of Ordway
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.260, -103.760
A severe storm produced hail up to the size of golf balls north of Ordway in Crowley County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe storm produced hail up to the size of golf balls north of Ordway in Crowley County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 3, 10:19 PM MST, 14 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT WED JUN 3 2015 .UPDATE... ISSUED AT 1106 PM MDT WED JUN 3 2015 LOW LEVEL JET HAS MANAGED TO BREACH THE CAP ALONG THE NORTH SIDE OF THE SURFACE LOW. PER COORD WITH SPC AND SURROUNDING OFFICES...SEVERE THUNDERSTORM WATCH 254 HAS BEEN ISSUED UNTIL 5 AM...THOUGH SUSPECT THAT SOUTHEAST CO PORTION OF THIS WATCH WILL BE CANCEL-ABLE BY 1 TO 2 AM AS ACTIVITY SHIFTS NORTHEASTWARD INTO NW KS OVERNIGHT. -KT UPDATE ISSUED AT 813 PM MDT WED JUN 3 2015 UPDATED FORECAST TO TAKE DOWN THE WATCH FOR EL PASO COUNTY. IN SPITE OF THE CAPE...SEEMS BEST FORCING HAS STAYED TO THE NORTH...AND WITH THE ABSENCE OF ANY OUTFLOW BOUNDARY'S TO HELP KICK OFF THUNDERSTORMS...AND PER COORDINATION WITH SPC...HAVE OPTED TO TAKE DOWN THE WATCH. LATEST HRRR...RAP...AND EVEN THE 00Z NAM12 ARE INSISTENT ON BREAKING OUT SHOWERS/THUNDERSTORMS ACROSS SOUTHEAST COLORADO LATER THIS EVENING THROUGH TONIGHT...BUT INITIAL HOURS OF THESE MODELS AREN'T VERIFYING WELL...WHICH LEADS TO LOW CONFIDENCE IN THEIR SOLUTIONS LATER ON. CERTAINLY A LOT OF ELEVATED CAPE POTENTIAL TONIGHT...BUT SPC MESO ANALYSIS SHOWS SE PLAINS IS CAPPED...AND WITHOUT SOME SUBSTANTIAL COOLING ALOFT WITH AN INCOMING SHORTWAVE...IT SEEMS DIFFICULT TO OVERCOME. LOW LEVEL JET APPEARS TO CRANK UP ACROSS WESTERN KANSAS WHICH SHOULD KEEP LOW LEVEL FORCING FOR THUNDERSTORM DEVELOPMENT MORE OFF TO OUR NORTH AND EAST. THERE DOES APPEAR TO BE A STRING OF SHORTWAVES MOVING THROUGH UT/NW CO WITH DRYING EVIDENT IN WV PICS ACROSS ERN UT BEHIND THIS FEATURE. WILL HAVE TO WATCH THE TAIL END OF THIS FEATURE CLOSELY AS IT APPROACHES LATER TONIGHT...BUT LOOKS LIKE BEST FORCING WITH IT WILL LIKELY STAY TO THE NORTH. TRICKY FORECAST TONIGHT...SO WILL HAVE TO WATCH TRENDS CLOSELY AND PLAY IT BY EAR. -KT UPDATE ISSUED AT 519 PM MDT WED JUN 3 2015 PLENTY OF POTENTIAL OUT THERE...JUST SEEM TO BE MISSING THE TRIGGER...THOUGH LATEST RUNS OF THE HRRR SUGGEST SOME POTENTIAL FOR THE SANGRES AND WET MTS TO BE THE INITIATOR OF ISOLATED THUNDERSTORMS THIS EVENING. LATEST HRRR RUNS ARE ALSO NOW KEEPING MOST OF THE ACTION NORTH OF EL PASO COUNTY...THOUGH DOES DEVELOP A LINE OF THUNDERSTORMS WHICH LIFTS NORTHWARD ACROSS THE SOUTHEAST PLAINS EAST OF KLHX LATER THIS EVENING. THIS MAY BE FORCED DUE TO OUTFLOW FROM THUNDERSTORMS ACROSS THE TX PANHANDLE. HOWEVER...LATEST SPC MESO ANALYSIS INDICATES A FAIR AMOUNT OF CIN OUT THAT WAY...SO CONFIDENCE IS STILL RATHER LOW...BUT WILL HOLD THE COURSE WITH THE TORNADO WATCH FOR NOW AND MAY BLEND TO CONSSHORT TO CAPTURE AN ISOLATED THUNDERSTORM POTENTIAL NEAR THE SRN CO BORDER. -KT && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 237 PM MDT WED JUN 3 2015 CURRENTLY...AN UPPER LEVEL SHORTWAVE IS MOVING ACROSS WESTERN COLORADO TO THE NORTHEAST. AT THE SURFACE...A BOUNDARY PUSHED SOUTHWEST ACROSS THE PLAINS THIS MORNING WITH WIDESPREAD EASTERLY UPSLOPE LOW LEVEL FLOW FILLING IN ACROSS THE REGION. DEWPOINTS HAVE BEEN ON THE RISE WITH LOWER TO MID 50S ACROSS MUCH OF THE AREA. TEMPERATURES ARE WARM WITH 70S TO TO MID 80S ACROSS THE PLAINS. RADAR IS CURRENTLY QUIET AND SATELLITE IMAGERY INDICATES TOWERING CUMULUS DEVELOPING OVER TELLER AND EL PASO COUNTIES. THROUGH MIDNIGHT...THE INGREDIENTS HAVE COME TOGETHER FOR THUNDERSTORMS THIS AFTERNOON AND EVENING...PRIMARILY OVER TELLER AND EL PASO COUNTIES. LOW LEVEL UPSLOPE AND MOISTURE HAVE CONTRIBUTED TO CAPE VALUES IN THE 2000 J/KG RANGE. SHEAR IN EXCESS OF 40 KTS WILL COMBINE WITH THE INSTABILITY AND EJECTING SHORTWAVE TO BRING THE THREAT OF SEVERE WEATHER TO EL PASO COUNTY. THE MAIN THREATS WILL BE HAIL TO THE SIZE OF HALF DOLLARS...BRIEF HEAVY RAINFALL AND STRONG THUNDERSTORM WINDS TO 60 MPH. AS STORMS MOVE EASTWARD ACROSS EL PASO COUNTY...THERE WILL BE A SMALL TORNADO THREAT...ESPECIALLY ACROSS NORTHEASTERN EL PASO COUNTY. HAIL WILL BE CAPABLE OF DOING SIGNIFICANT DAMAGE TO VEHICLES...ROOFS AND VEGETATION. TAKE PRECAUTIONS TO PROTECT PROPERTY IF A STORM SHOULD MOVE YOUR WAY. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL MOUNTAINS THROUGH THIS EVENING. THE MAIN THREATS WILL BE LIGHTNING AND PEA SIZE HAIL. ACROSS THE PLAINS...NOT ANTICIPATING ANY CONVECTION THIS AFTERNOON GIVEN THE NORTHWARD TRACK OF THE UPPER SHORTWAVE. THE ONLY AREA IN QUESTION WILL BE AREAS NORTH OF HIGHWAY 50. MODELS ARE NOT DEVELOPING ANY CONVECTION OVER THIS AREA AT THIS TIME...BUT THEY ARE HAVING TROUBLE HANDLING MOISTURE AND LOW LEVEL WINDS. HIGH-RES MODELS HAVE BEEN ABOUT 15 DEGREES TOO DRY IN DEWPOINTS AND GIVEN THE UPSLOPE FLOW...THERE IS A POSSIBILITY THAT ONE OR TWO STORMS MAY POP...AND IF THEY DO...THE COULD BECOME STRONG TO SEVERE. FOR NOW HAVE LEFT THEM OUT OF THE FORECAST GIVEN THE LOW CONFIDENCE AT THIS TIME. EXPECT ANY SHOWERS AND THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS WITH SUNSET WITH DRY CONDITIONS INTO THURSDAY MORNING. THE THUNDERSTORMS OVER EL PASO COUNTY WILL MOVE NORTHEAST AWAY FROM THE AREA LATE THIS EVENING. A COLD FRONT WILL DROP SOUTH ACROSS THE PLAINS OVERNIGHT SPREADING LOW LEVEL CLOUDINESS ACROSS THE REGION BY THURSDAY MORNING. THURSDAY...PERSISTENT SOUTHWEST FLOW WILL CONTINUE TO REMAIN ACROSS THE REGION THROUGHOUT THE DAY ON THURSDAY. LOW LEVEL FLOW WILL TRANSITION MORE SOUTHWESTERLY BY THE AFTERNOON HOURS BRINGING WARM AND DRIER AIR TO THE REGION. AFTERNOON HIGHS WILL TOP OUT IN THE 80S ACROSS THE REGION. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVER THE MOUNTAINS BY MID AFTERNOON...AND WILL TRY AND SPREAD EASTWARD INTO THE I-25 CORRIDOR AND PALMER DIVIDE. ANY SEVERE THREAT LOOKS TO REMAIN CONFINED TO EL PASO COUNTY WHERE THE BEST CONFIDENCE IN THUNDERSTORM OCCURRENCE APPEARS TO BE. MOZLEY .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 237 PM MDT WED JUN 3 2015 ...ACTIVE WEATHER THIS EXTENDED PERIOD... THE WEATHER IS GOING TO LIKELY BE QUITE ACTIVE DURING MOST OF THIS TIME PERIOD. LOTS OF LLVL MOISTURE IS FCST TO BE IN PLACE AND WIND FIELDS ALOFT WILL BE FAVORABLE FOR ORGANIZED CONVECTION. IN ADDITION...ATMOSPHERE IS LIKELY GOING TO MOISTEN UP ALOFT AS REMNANTS OF PACIFIC TROPICAL CYCLONE MOISTURE GET INGESTED INTO THE MID LVL SW FLOW. FRIDAY... CLOSED LOW FCST TO BE OVERS CALIF THIS DAY. SW FLOW ALOFT WILL BE OVER THE REGION WHILE MOIST SE UPSLOPE WILL BE IN PLACE. IN ADDITION...MOISTURE FROM TC ANDRES WILL BE OVER THE SW CONUS AND WILL MOVE OVER OUR REGION LATE FRIDAY. LIKEWISE...THINGS WILL LIKELY BE GETTING WET OVER THE FCST AREA AND HAVE LIKELY POPS OVER THE HIGHER ELEVATIONS AND SCTD VALUES MOST OTHER AREAS. HEAVY RAIN WILL BE POSSIBLE THIS DAY. SHEAR IS FAVORABLE FOR ORGANIZED CONVECTION. CAPE VALUES VARY IN THE GUIDANCE WITH NAM SHOWING 1500-2000 CAPE WHILE GFS SIGNIFICANTLY LESS. REASON FOR THIS IS GFS BRING WARM FRONT NWD TO THE PALMER DVD SCOURING OUT THE BETTER LLVL MOISTURE OVER THE PLAINS. NAM ON THE OTHER HAND KEEPS WARM FRONT OVER THE RATON MESA. FOR NOW...GIVEN WHAT HAS BEEN GOING ON THIS SPRING...BELIEVE WE WILL BE IN A MOISTER PATTERN AND FRI AFTERNOON/EVE WE WILL SEE ORGANIZED TSRA WITH HEAVY RAIN OVER THE REGION. SATURDAY... CLOSED LOW OVER NEVADA THIS DAY. LLVL FLOW GOES SOUTHERLY AS PER ALL THE GUIDANCE...BUT MOISTURE IS QUITE DEEP THROUGHOUT THE ATMOSPHERIC COLUMN. HEAVY RAIN WILL BE THREAT AS REMNANT MOISTURE FROM THE PACIFIC TC'S CONTINUES TO ADVECT OVER THE REGION. PRECIP ON PLAINS MAY BE A BIT LESS THIS DAY BUT HI POPS ARE WARRANTED OVER THE MTNS. SVR STORMS ON THE PLAINS NOT LIKELY THIS DAY AS IT STANDS NOW AS SHEAR MARGINAL. SUNDAY... TC BLANCA'S MOISTURE MAY START TO COME INTO PLAY AS NHC HAS THIS STORM MOVING NEARLY DUE NORTH TOWARDS THE MEXICAN BAJA PENINSULA. IN ADDITION...COLD FRONT WILL BE COMING DOWN THE PLAINS AND OUR LLVL FLOW WILL GO MOIST UPSLOPE ONCE AGAIN. SHEARED 500 MB CIRC WILL BE OVER NV/UT WITH A FAIRLY STRONG JET OVERHEAD. WE WILL ONCE AGAIN LIKELY SEE STRONG CONVECTION THIS DAY ALONG WITH PERIODS OF HEAVY RAIN ALL REGIONS. HAVE DRAWN UP LIKELY/SCTD POPS FCST AREA-WIDE. MONDAY... FLOWS GOES MORE WESTERLY ALOFT THIS DAY. THIS SHOULD KEEP THE BRUNT OF TC BLANCA'S MOISTURE TO THE SOUTH OF US. WITH THE COOL POOL OF THE REMNANT 500 MB CIRC OVER US...STRONG FLOW ALOFT AND CONTINUED UPSLOPE...THREAT OF SVR WX WILL EXIST ONCE AGAIN ON THE PLAINS. WE STILL COULD ALSO SEE SOME LOCALLY HEAVY RAIN...ESPECIALLY ALONG THE E FACING SLOPES OF THE S MTNS. TUES...WED... FLOW ALOFT TAKES ON NW COMP SO TROPICAL MSTR WILL NOT BE AN ISSUE THESE DATES. HOWEVER NW FLOW WILL BE MODEST AND LLVL UPSLOPE WILL CONTINUE SO CONTINUED THREAT OF STRONGER STORMS WILL CONTINUE. \/HODANISH && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1106 PM MDT WED JUN 3 2015 IFR CONDITIONS EXPECTED TO SPREAD INTO KCOS LATE TONIGHT AS UPSLOPE FLOW AND RICH LOW LEVEL MOISTURE IMPINGE ON THE SOUTHERN SLOPES OF THE PALMER DIVIDE. CIGS EXPECTED TO REMAIN SLIGHTLY HIGHER AT KPUB...WITH MVFR CIGS POSSIBLE...THOUGH COULD BORDER ON IFR FOR A BRIEF TIME LATE TONIGHT. CIGS SHOULD BREAK AT TAF SITES BETWEEN 15-16Z...WITH VFR CONDITIONS EXPECTED. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON WITH KCOS HAVING THE BEST CHANCE OF SEEING VCTS. COULD BE SOME LARGE HAIL WITH THE STRONGER STORMS AGAIN ON THURSDAY. MEANWHILE...VFR CONDITIONS EXPECTED AT KALS TONIGHT WITH SOUTHWEST WINDS GUSTING TO 25 KTS AGAIN BY THURSDAY AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KT SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...KT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1001 PM MDT WED JUN 3 2015 COZ058>089-093>099-050415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1001 PM MDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS TONIGHT. WHILE THE MAIN THREAT WITH THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL AND LIGHTNING. ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE...PRODUCING HAIL TO AROUND 1.25 INCHES IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST COLORADO THURSDAY AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE...WITH THE GREATEST THREAT OF SEVERE WEATHER GENERALLY NORTH AND EAST OF A LINE FROM COLORADO SPRINGS TO SPRINGFIELD. AVAILABLE MOISTURE LOOKS TO INCREASE ACROSS THE AREA FOR FRIDAY THROUGH MONDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY ACROSS THE AREA. THE BEST COVERAGE OF STORMS WILL BE OVER AND NEAR THE MOUNTAINS...WITH THE MAIN THUNDERSTORM THREATS BEING LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH LATE TONIGHT ACROSS THE SOUTHEAST PLAINS...MAINLY ALONG AND NORTH OF HIGHWAY 50. 31/31
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 954 PM MDT WED JUN 3 2015 COZ086-089-093-040430- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 954 PM MDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY...NORTHWESTERN OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 1030 PM MDT... AT 953 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF AVONDALE...OR 20 MILES SOUTHEAST OF PUEBLO... MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...ORDWAY...OLNEY SPRINGS...BOONE...CROWLEY...AVONDALE AND PUEBLO DEPOT. LAT...LON 3819 10374 3799 10430 3815 10447 3849 10398 TIME...MOT...LOC 0353Z 233DEG 28KT 3814 10428 SR
The Pueblo radar (KPUX), 43 km away, was scanning. The volume nearest the first event began at 05:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574521.